My resting pulse is 110 to 120 and my exercise pulse has been known to go up to 220 to 230 I am now on ivabrine to slow
Things down but am finding I am gaining weight! What worse Not taking heart medication but get slimmer or putting up with weight gain. I am 39 and have had condition all of my life. Will my Heart wear out more quickly if I do not take tablets any help will. Be great.
I assume you mean Ivabradine, a “sinus node inhibitor”, which is used primarily (in Europe) as an alternative to Beta Blockers in the treatment of patients with angina and coronary artery disease. My question therefore is whether you could not tolerate Beta Blockers, usually the first type of drugs used in your situation. As far as I know, weight gain is not an expected side effect, thus, I recommend you look for other reasons.
I have blogged about palpitations and VT before. You can read more about that here:
You’ll find these are rather common complaints and most people don’t need treatment, only reassurance once their heart proves OK.
Hope this helps,
I hev been on Ivabradine for less than a month due to inappropriate sinus tachycardia and have noticed weight gain despite balancing my diet.I feel weight gain must be included on the side effects although it’s not an expected one.
I’ve been on Ivabradine for a year and have gained 2 stone since. I eat well under my maintenance calories most days and keep up my exercise and haven’t managed to shift any weight. I do believe that ivabradine can cause weight gain
I too took Ivabradine for a month and one week and gained over 5 pounds. It also made me hungry after I took the pill at night. I am surprised nothing is written about weight gain in the side effects. I stopped it and returned to bisoprolol but it doesn’t work as effectively as Ivabradine. Any advice?
I have been taking it three years and have significant weight gain. There isn’t another option for me as my heart failure is advanced and beta blockers couldn’t come close to slowing down my heart rate.
I have been on ivabradine for two years now, it hasn’t caused weight gain for me, but I was aware that I needed to lose some.
So just before the lockdown I joined Weight watchers and have lost two stone
However I did start to get dizzy spells, so I contacted the Heart failure dept and they have reduced the dose.
My age is of 43 n I m on ivabradine as my pulse rate was remaining 130 to 150 which shows no improvement by beta blocker and proponol m taking this drug for what coz my lvef is 50% for that or for pulse my angiography shows insignificant cad
I have been on Ivabradine since summer last year and I have gained 12% body weight. I had to go on Ivabradine as the standard steriod and beta blocker would not/could not hold my extreme heart rate followed by severe blood pressure drop. This medication was my last chance at keeping a military career and it works. When I complained to my consultant about my weight gain I was put through a lot of tests by endocrinology and also went to see a dietician. All tests came back clear and my diet was very healthy with no advice given. The cardiologist basically told me that I had a prognosis and a medication that worked so he was signing me off from the department. I train in CV and weights for 5 hrs a week and cycle to work every day. There is no other reason in my eyes for the weight gain.
My Fiancee is currently on Ivabradine and has also gained weight since starting the tablets. She has been to see endochronolgy, nutritionist’s and the heart specialist who have all said that the tablet would not cause weight gain, however, the drug she was on before propranolol causes weightgain due to the following reasons:
Metabolic side effects have included weight gain.
The mechanism by which propranolol induces weight gain is unknown. Some investigators have reported a 4% to 9% reduction in total energy expenditure and a 25% reduction in thermogenic response to food during beta-blocker treatment
As ivabradine is a relative of the beta-blocker, could this be because of the slow down of the metabolic rate?
You are now the second person to complain about weight gains with Ivabradine. I have blogged about it before:
http://www.cardiac-risk-assessment.com/ca-blog/1706/. If she is convinced her weight gain is caused by I, she should ask to change it if possible. Since I don’t know what she is taking it for, it is difficult to judge the indications